Thunderstorm Wind, Fayette
- When
- July 8, 8:10 PM EST
- Where
- Fayette County, 3 mi SW of Perryopolis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.050, -79.800
Large trees down in Redstone.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 8, 2:38 PM EST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 338 PM EDT TUE JUL 8 2003 ANOTHER ROUND FOR THE AREA THIS EVENING. MOST OF CWA IS UNDER WATCH UNTIL 8PM TONIGHT. TWO COMPLEXES MOVING ACROSS MIDWEST LOOK TO MERGE IN WESTERN CWA THIS EVENING. LATEST ETA SHOWING ENERGETIC ATMOSPHERE THROUGH THE EVENING HOURS WITH LIS TO -5 AND CAPES ABOVE 2000. SHEAR VALUES INCREASE THIS EVENING AS FRONTAL BOUNDARY MOVES SOUTHWARD. INITIAL MOISTURE CONVERGENCE IN WESTERN CWA ALONG FRONTAL BOUNDARY THIS AFTERNOON MOVES EASTWARD AS FRONT SINKS SLOWLY TO THE SOUTH. CONCERN INITIALLY IS THE POTENTIAL FOR SEVERE WEATHER...HOWEVER MANY AREAS RECEIVED AMPLE RAINFALL YESTERDAY AND FLOODING IS ALSO A CONCERN THIS EVENING. LATEST ETA SHOWS HEAVIEST PRECIP MOVING ALONG FRONT OVERNIGHT AS COMPLEXES FORM AND EJECT EASTWARD. FRONT STILL JUST MOVING THROUGH NORTHERN CWA BY EARLY WED MORNING THEN LAYS OUT ACROSS AREA WED AFTERNOON. WOULD EXPECT CONTINUED ACTIVITY THROUGHOUT THE NIGHT AND ONCE AGAIN TOMORROW. .PBZ... MD...FLOOD WATCH TIL 4AM FOR ZONE MDZ001. OH...FLOOD WARNING UNTIL 400 PM EDT TUESDAY FOR ZONE OHC029. FLOOD WATCH FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050... OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH TIL 8PM FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH TIL 4AM FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM WATCH TIL 8PM FOR ZONES PAZ007>008...PAZ013>014...PAZ020>021...PAZ029>032. WV...FLOOD WATCH TIL 4AM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH TIL 8PM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 518 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NATIONAL WEATHER SERVICE PITTSBURGH EXPECTS THUNDERSTORMS TO POSE SEVERAL HAZARDS TODAY AND TONIGHT. THUNDERSTORM WINDS CAN GO OVER 60 MPH AND CAUSE DAMAGE, HAIL CAN BE LARGER THAN 1 INCH, AND THERE CAN BE PERIODS OF CONTINUOUS CLOUD TO GROUND LIGHTNING. THUNDERSTORM RAINS THAT CAN EXCEED 1.5 INCHES IN LESS THAN 2 HOURS WILL CAUSE FLOODING ALONG SMALL STREAMS AND IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN... NATIONAL WEATHER SERVICE PITTSBURGH EXPECTS THUNDERSTORMS TO CONTINUE TO POSE A THREAT OF HAZARDOUS WEATHER INTO AT LEAST THURSDAY, IF NOT FRIDAY. THUNDERSTORM WINDS CAN GO OVER 60 MPH AND CAUSE DAMAGE, HAIL CAN BE LARGER THAN 1 INCH, AND THERE CAN BE PERIODS OF CONTINUOUS CLOUD TO GROUND LIGHTNING. THUNDERSTORM RAINS THAT CAN EXCEED 1.5 INCHES IN LESS THAN 2 HOURS WILL CAUSE FLOODING ALONG SMALL STREAMS AND IN POOR DRAINAGE AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
717 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM TIPPECANOE OH WIND DAMAGE
07/08/03 HARRISON LARGE TREES BLOWN
DOWN.REPORTED BY EMERGENCY
MANAGEMENT
0658 PM CADIZ OH WIND DAMAGE
07/08/03 HARRISON LARGE TREES BLOWN
DOWN.REPORTED BY EMERGENCY
MANAGEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
744 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM SUGARCREEK OH WIND DAMAGE
07/08/03 TUSCARAWAS TREES BLOWN DOWNREPORTED
BY TRAINED OBSERVER
0630 PM GILMORE OH WIND DAMAGE
07/08/03 TUSCARAWAS NUMEROUS TREES BLOWN DOWN.
REPORTED BY TRAINED
OBSERVER
0725 PM TORONTO OH WIND DAMAGE
07/08/03 JEFFERSON LARGE TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT
0700 PM PERRYSVILLE OH WIND DAMAGE
07/08/03 CARROLL LARGE TREES BLOWN DOWN.
REPORTED BY TRAINED
OBSERVER.
0706 PM CARROLLTON PA WIND DAMAGE
07/08/03 CARROLL LARGE TREES BLOWN DOWN.
REPORTED BY TRAINED
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
754 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM HANOVERTON OH WIND DAMAGE
07/08/03 COLUMBIANA LARGE TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0739 PM LISBON OH WIND DAMAGE
07/08/03 COLUMBIANA LARGE TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
819 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM HANOVERTON OH WIND DAMAGE
07/08/03 COLUMBIANA LARGE TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0739 PM LISBON OH WIND DAMAGE
07/08/03 COLUMBIANA LARGE TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0740 PM LISBON OH 58 MPH TSTM WIND GUST
07/08/03 COLUMBIANA
0740 PM STEUBENVILLE OH WIND DAMAGE
07/08/03 JEFFERSON NUMEROOUS LARGE TREES AND
POWER LINES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT
0720 PM MINERVA OH WIND DAMAGE
07/08/03 CARROLL LARGE TREE ACROSS ROUTE
30. ROAD CLOSED. REPORTED
BY EMERGENCY MANAGEMENT.
0740 PM COUNTYWIDE WV WIND DAMAGE
07/08/03 HANCOCK LARGE TREES AND POWERLINES
BLOWN DOWN. REPORTED BY
EMERGENCY MANAGEMENT
0742 PM COLLIERS WV WIND DAMAGE
07/08/03 BROOKE LARGE TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENTMDZ001-PAZ008-009-014>016-021>023-029>032-WVZ021>023-041-090400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 833 PM EDT TUE JUL 8 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER IN MARYLAND... GARRETT A WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE. IF SEVERE WEATHER BECOMES CERTAIN...WARNINGS WILL BE ISSUED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
849 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM BAYARD OH FLASH FLOODS
07/08/03 COLUMBIANA SANDY CREEK FLOODED BAYARD
ROAD JUST NORTH OF BAYARD.
REPORTED BY EMERGENCY
MANAGEMENT
0800 PM INDEPENDENCE PA WIND DAMAGE
07/08/03 BEAVER LARGE TREE SNAPPED OFF
REPORTED BY TRAINED
OBSERVER
0810 PM EVANS CITY PA WIND DAMAGE
07/08/03 BUTLER TREES DOWN IN EVANS CITY.
0823 PM MONROEVILLE PA WIND DAMAGE
07/08/03 ALLEGHENY TREES DOWN IN MONROEVILLE.
0800 PM WEST VIEW PA WIND DAMAGE
07/08/03 ALLEGHENY TREES DOWN IN WEST VIEW.
0747 PM WASHINGTON PA WIND DAMAGE
07/08/03 WASHINGTON TREES DOWN IN WASHINGTON.
0755 PM HOUSTON PA WIND DAMAGE
07/08/03 WASHINGTON TREES DOWN IN HOUSTON.
0800 PM EIGHTY FOUR PA WIND DAMAGE
07/08/03 WASHINGTON LARGE TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0840 PM IRWIN PA WIND DAMAGE
07/08/03 WESTMORELAND LARGE TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.The Pittsburgh radar (KPBZ), 64 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down in Redstone.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370522.